MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of 20bbo987 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported clinician said she felt the picc hard a rough surface and bumps on it.The device was not used on a patient.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed but the exact cause remains unknown.One 5 fr dl powerpicc solo catheter was returned for investigation.The 3cg stylet t lock assembly was returned within the catheter.Tactile evaluation of the catheter shaft revealed a rough surface at the 31 cm depth marker.Microscopic observation of the catheter surface revealed material surface damage at the abrasive region.The damaged longitudinal regions were split into three sections.The edges of the damaged regions showed material whitening and were observed to be narrow and higher than the surrounding material.The damage may have been caused by compression by an instrument.The catheter was cut distal to the damaged region in order to observe the position of the lumen relative to the damage.The event description indicates the damage was discovered prior to use; however, the exact the condition of the device out of the package is unknown.Photos of the sample will be forwarded to the manufacturing facility for further evaluation.Reynosa evaluation complaint due to ¿picc has rough surface and bumps on it¿ was confirmed but the exact cause is unknown.According with the photo evaluation performed at reynosa facility and evaluation performed at vad lab the following was concluded: longitudinal abrasive marks were found to be on the shaft tubing.The edges of the damage regions showed material whitening and appeared to be caused with an instrument.Damage during the manufacturing process may be a potential root cause/contributor to the observed catheter damage.However, based in fg lot 20bbo987 where sa0728432 lots redr0973, reds0018, redt1242 & redz3397 were issued, no findings from the dhr review indicated a manufacturing/processing related event.Possible contributions factors include: risks of damage during packaging, handling or use, etc.Therefore, as the definitive root cause of this damage could not be determined the cause of this condition remains unknown.A lot history review (lhr) of 20bbo987 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 5F DL FT 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10175477
Report Number3006260740-2020-02142
Device Sequence Number19424781
Product Code LJS
UDI-Device Identifier00801741163265
UDI-Public(01)00801741163265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue NumberCK000415C
Device Lot Number20BBO987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1